Elisabeth’s Story – Recovery from Cipro Toxicity

I wanted to share my story of cipro poisoning & recovery.

As an athletic and healthy 22 year old mom of a toddler, I went to an urgent care with UTI symptoms mid July and was prescribed cipro. I stopped taking it after only 2 pills when I noticed all of my joints were extremely sore and my feet and hands were VERY swollen. I was then prescribed Macrobid. Over the next 8 weeks I suffered tremendously with a total of 5 trips to the ER where they did nothing for me And denied that cipro could be causing my issues. It was incredibly frustrating and scary. I was scared that I was never going to be able to care for my daughter again or return to my hobbies such as running and weight lifting. It was so bad in the beginning my mother had to help me shower.

After following a regimin that worked for me I have become 80 percent healed in the last few weeks and have been able to return to all of my normal activities except for weight lifting which I’m giving myself more time to recover.

My symptoms:
-constant dizziness for 6 weeks with no alleviation (gone)
-migraines (gone)
-tachycardia and arrythmia: 130 bpm at rest (sent me to the ER) gone
-Low blood pressure (gone)
-extreme fatigue (gone)
-brain fog/confusion (80 percent better)
-anxiety (gone)
-eyes: visual snow which is actually neurological, floaters, poor color vision,I now need glasses for being near sighted (I still have these)
-joint pain and tingling (gone except for in weather changes)

What helped me:
-multivitamin with iron daily
-megared triple strength omega 3 oil capsules daily
-probiotics daily
-ginger tea (ginger is anti inflammatory!)
-exercise
-positive attitude VERY IMPORTANT
-challenging my brain: reading even when difficult, lumosity brain games
-getting plenty of water & sleep

What did NOT help
-Motrin, Tylenol, dramamine, Claritin, Sudafed (WORSENED … I will never again take another NSAID or any other pharmaceutical unless absolutely necessary. I am in favor of natural remedies)

God bless and good luck to all those still healing. I know how difficult it is to feel like you have no control and that doctors can’t help you. It is so important to be positive and believe you will get better.

Cipro changed my life and I have become a much more grateful and positive person after realizing how important the little things are.

** The story above is truthful, accurate and told to the best of the ability of the writer. It is not intended as medical advice. No person who submits his or her story, nor the people associated with Floxie Hope, diagnoses or treats any illness. The story above should not be substituted for professionally provided medical advice. Please consult your doctor before trying anything that has been mentioned in this story, or in any other story on this site. Please also note that people have varying responses to the treatments mentioned in each story. What helps one person may not help, and may even hurt, another person. It is important that you understand that supplements, IVs, essential oils, and all other treatments, effect people differently depending on the millions of variables that make each of us unique. Please use appropriate caution and prudence, and get professional medical advice.

 

 

4 thoughts on “Elisabeth’s Story – Recovery from Cipro Toxicity

  1. Tara October 30, 2017 at 8:05 am Reply

    Elisabeth-
    Thank you for your story! I am sorry that you experienced this like the rest of us on here. How long ago was this for you? I, too, have a lot of visual issues from the fallout. I’m a year out. Can you tell me which eye issues you have and which resolved? I have the visual snow, floaters, poor color perception/blurry vision, etc. With the prism glasses, it’s like everything is in “high def” or like I’m in a 3D movie. I now have to wear prism glasses because my eyes do not work together. It’s the only way that I can function to work and take care of my children. I think you were fortunate to stop at 2 pills. I took a weeks worth along with Flagyl, which can be toxic as well… Even though I wanted to stop after having these scary symptoms, I trusted the doctors/pharmacists when they said to keep taking them, the side-effects will go away and that I would be OK since I was not over 65! I’m still holding out hope that they will all go away and that my vision will return to normal! I can’t believe how all these doctors across the work are naive to the dangers of these medications when all you have to do is google it! Best wishes for continued healing!

    • lizdipasquale October 30, 2017 at 11:22 am Reply

      Hi Tara!
      I’m almost 4 months out. My visual symptoms are the only thing that have not gone away 😦 I have poor color perception, visual snow, and I need to wear glasses for near sighted vision and astigmatism. I had nearly perfect vision before taking cipro. The visual snow is actually a brain problem so I know there’s a good chance it won’t go away. I hope it does though, its so annoying! The color vision will return I believe…mine was way worse at first but I still don’t see quite as vibrantly and have a hard time distinguishing black blue and green. My cousin has the same issue from Cipro & is 6 months out. I just try to ignore it as best as I can. Good luck!

      • Tara October 30, 2017 at 11:42 am Reply

        You’re still very early out, so I think there is hope that some of it will improve in time. I had LASIK and had perfect vision for 14 years and then it was all gone overnight… 😦 It’s the most maddening of all the side-effects for me because I deal with it every day, all day, because I’m on the computer a lot at work and everything is more pronounced. The only reprieve I have is in certain lighting conditions when I don’t see them and I can feel “normal” again for a little while. Plus, it’s a constant reminder of this experience and I’d like to put it behind me. If it weren’t for all the vision issues, I would consider myself to be further along in my healing process and I could live with the remaining issues that come and go. I’m way better than I was even a few months ago from a neurological standpoint, but the vision issues keep me from moving forward psychologically. I am still trying to wrap my toxic brain around how a couple of pills can do this much damage to someone! Your little girl is precious! 🙂 Some days, my three little ones are the only things that keep me going… Best wishes to you as you continue to heal.

  2. L October 30, 2017 at 10:24 am Reply

    You are lucky to have improved so much so quickly. And yes, do not EVER take NSAIDs (or steroids) again. Also, macrobid is very toxic as well. If you get another UTI find a female ND. There is a protocol for getting rid of it without pharmaceuticals. (and the floaters are from damage to the vitreous gel. cipro can destory any kind of connective tissue.)

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: